Jul 9, 2006
I have been on Sustiva and truvada for 9 months now and my cd4 went from 73 to 249, as of two months ago and my viral load undetactable. I was in a motor vehicle accident last month and ended up in the hospital and missed my midnight dose but took it the next day at about 11 am after my discharge then a week later I missed it again cuz I had to work 16 hours and could not get home to pick my dose since I had no car. I took it at 7 am the next morning. i have adhered since then. Now my question is, Am i at risk of resistance due to this? I got stressed after the accident and am worried my viral load could have short up. My labs are not until next month.
Response from Dr. Daar
I believe that you are at very little risk for developing viral rebound or resistance as a result of the two situations you describe. For what it is worth, I do believe that you did the right thing by taking your meds the next morning. Obviously you need to get follow-up blood work but I would not stress too much about it since you should do very well. I can tell from what you have written that you are very diligent about taking your medications and if you continue to do so I am conficent you will not have problems in the future.
What I do suggest is that when you miss a dose you carefully think about the circumstances surrounding the situation in order to see if you need to make any adjustments. Obviously you unexpected accident is not (hopefully) going to be a recurring event. In contrast, long working hours may be and if this situation happens again you may want to talk to your provider about how your therapy might be modified to avoid missing your evening dose.
WILL MY CD4 COUNT EVER GET OVER 300?
Treatment Naive and Viral load roller coaster
- Should I Get Tested After Protected Anal Sex?
- Is Sore Throat A Sign Of Acute HIV Infection?
- Blood In Semen After Anal Sex Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Std That Causes Rash
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.